Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 30, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Mar 21, 2008, 5:02 AM CDT for Walton County, Florida. It took effect at Mar 21, 2008, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2008, 5:02 AM CDT (10:02 UTC)
- In effect from
- Mar 21, 2008, 12:00 PM CDT
- Expired
- Mar 21, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 211002 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 502 AM CDT FRI MAR 21 2008 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 7 PM TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE MOVES SLOWLY EAST OF THE REGION TODAY...WITH SOUTHEASTERLY WINDS BECOMING PREDOMINANT BY AFTERNOON. STILL...RELATIVE HUMIDITY LEVELS OVER THE INLAND AREAS WILL BE SLOW TO MODIFY GIVEN A DEEPLY DRY AIRMASS IN PLACE TODAY. FLZ001-003-005-212100- /O.UPG.KMOB.FW.A.0025.080321T1700Z-080322T0000Z/ /O.NEW.KMOB.FW.W.0030.080321T1700Z-080322T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 502 AM CDT FRI MAR 21 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. LOWEST AFTERNOON HUMIDITY IS FORECAST TO DIP TO AROUND 27 PERCENT ON AVERAGE TODAY. WITH HIGH PRESSURE POSITIONED TO THE EAST OF THE AREA...A LIGHT SOUTHEASTERLY FLOW WILL RESULT IN A SLOWLY RISING HUMIDITY BY LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LONG PERIOD OF LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ002-004-006-008-212100- /O.NEW.KMOB.FW.W.0030.080321T1700Z-080322T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 502 AM CDT FRI MAR 21 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. SOUTHEASTERLY WINDS WILL RETURN TO THE REGION TODAY...HOWEVER RELATIVE HUMIDITY VALUES JUST NORTH OF THE COAST WILL STILL DROP TO AROUND 30 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. HUMIDITY LEVELS WILL RISE IN THE LATE AFTERNOON AS SHALLOW MOISTURE MOVES NORTH FROM THE GULF OF MEXICO. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LONG PERIOD OF LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 211842 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT FRI MAR 21 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE MOVES SLOWLY EAST OF THE REGION TODAY...WITH SOUTHEASTERLY WINDS BECOMING PREDOMINANT THROUGH THE AFTERNOON. STILL... RELATIVE HUMIDITY LEVELS OVER THE INLAND AREAS WILL BE SLOW TO MODIFY GIVEN A DEEPLY DRY AIRMASS IN PLACE. FLZ001>006-008-220000- /O.CON.KMOB.FW.W.0030.000000T0000Z-080322T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 142 PM CDT FRI MAR 21 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LOWEST RELATIVE HUMIDITY VALUES ARE FORECAST TO RANGE FROM 20 TO 25 PERCENT ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR WHILE LOWEST HUMIDITIES SOUTH OF THERE LOOK TO BE 25 TO 30 PERCENT. WITH HIGH PRESSURE POSITIONED TO THE EAST OF THE AREA...A LIGHT SOUTHEASTERLY FLOW WILL RESULT IN A STEADY OR SLOWLY RISING HUMIDITY BY LATE IN THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LONG PERIOD OF LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:07 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 21, 3:07 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
307 AM CDT FRI MAR 21 2008
.SHORT TERM (TODAY THROUGH TONIGHT)...NORTHEAST TO EAST FLOW WILL
BECOME SOUTHERLY BY THIS AFTERNOON AS SURFACE HIGH MOVES TO THE
CAROLINA COAST. DRY AIRMASS REMAINS IN PLACE OVER THE AREA...AND
WITH ONSHORE FLOW BEING GENERALLY LIGHT...AM EXPECTING RHS TO DIP
WELL BELOW 30 PERCENT FOR MOST OF THE AREA TODAY. TONIGHT...AM
EXPECTING TEMPS TO COOL DOWN ENOUGH FOR SOME PATCHY FOG TO
DEVELOP...SO HAVE ADDED TO FORECAST. GENERALLY...HAVENT DEVIATED
SIGNIFICANTLY FROM GUIDANCE FOR THE PARTICULARS. /16
.LONG TERM (SATURDAY THROUGH NEXT FRIDAY)...THE TAIL END OF ANOTHER
WEAK FRONT MOVES SOUTH TO THE COAST LATE SATURDAY...THEN ANOTHER
SLIGHTLY STRONGER FRONT MOVES THROUGH SUNDAY NIGHT. NEITHER SYSTEM
HAS ENOUGH MOISTURE WITH THEM TO WARRANT MENTIONABLE POPS AT THIS
TIME. UPPER ZONAL FLOW WILL PERSIST ACROSS THE SOUTHERN STATES
TUESDAY THROUGH THURSDAY WITH JUST A FEW PATCHES OF MID/HIGH CLOUD
MOVING ACROSS AT TIMES WITH WEAK PASSING SHORTWAVES. WE HAVE BACKED
THE NEXT MENTION OF ANY SHOWERS/THUNDERSTORMS OFF UNTIL NEXT FRIDAY
AS THE GFS STILL WANTS TO BRING THE TAIL END OF A COLD FRONT DOWN
INTO OUR REGION THURSDAY NIGHT INTO FRIDAY. THE ECMWF STILL KEEPS
THE FRONT WELL TO THE NORTH LATE NEXT WEEK. FOR NOW WILL HOLD ONTO
20 POPS FOR NEXT FRIDAY AND SEE HOW THINGS SHAKE OUT. /05
&&
.MARINE...HIGH PRESSURE OVER THE NORTHEASTERN CONUS WILL CONTINUE TO
SHIFT EAST TO OVER THE OPEN ATLANTIC THROUGH TODAY AS A SYSTEM MOVES
SOUTH AS A SERIES OF SHORTWAVES MOVE EAST THROUGH THE GENERALLY
ZONAL UPPER FLOW OVER THE CONUS...WITH EASTERLY FLOW BECOMING
ONSHORE. AS THE UPPER PATTERN BECOMES MORE AMPLIFIED TONIGHT INTO
SATURDAY...SOME SOUTHEAST DIVING ENERGY WILL PUSH A WEAK FRONT
ACROSS THE AL/NW FL COASTAL WATERS SATURDAY EVENING AS SURFACE HIGH
PRESSURE BUILDS OVER THE PLAINS. ANOTHER...STRONGER FRONT CROSSES
THE AREA LATE SUNDAY NIGHT INTO MONDAY MORNING AS SURFACE HIGH
PRESSURE PUSHES SOUTHEAST FROM THE PLAINS TO OVER THE SOUTHEASTERN
CONUS. GUIDANCE IS ADVERTISING SPEEDS FLIRTING WITH SMALL CRAFT
SATURDAY NIGHT...LOWER END SMALL CRAFT LEVELS SUNDAY NIGHT. AS
SURFACE HIGH MOVES EAST AND OFF THE CAROLINA COAST LATE
TUESDAY...ONSHORE FLOW WILL RETURN BY TUESDAY NIGHT. /16
&&
.FIRE WEATHER...WE CONTINUE WITH RED FLAG WARNINGS FOR TODAY ACROSS
THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT. WE INCLUDED THE SOUTHERN ZONES
ALONG THE PANHANDLE AS WELL GIVEN NORTHERN AREAS OF THOSE ZONES WILL
SEE RH DROP BELOW 35 PERCENT FOR ABOUT 5 HOURS. SOUTHEASTERLY
TRANSPORT WINDS ON THE BACKSIDE OF THE HIGH PRESSURE CENTER MOVING
EAST OF OUR AREA TODAY WILL RESULT IN HIGHER DEWPOINTS WORKING
SLOWLY ONSHORE DURING THE AFTERNOON...BUT LOOKING AT THE SATELLITE
AND BUOY DATA...DRY AIR EXTENDS DOWN INTO THE CENTRAL GULFMEX...SO
FELT IT PRUDENT TO INCLUDE AREAS JUST NORTH OF THE BEACHES AS WELL
FOR THE RED FLAG WARNING TODAY. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 50 76 47 / 00 00 05 10
PENSACOLA 70 51 75 49 / 00 00 05 10
DESTIN 70 52 71 52 / 00 00 05 10
EVERGREEN 74 42 75 41 / 00 00 05 05
WAYNESBORO 74 43 75 42 / 00 00 05 05
CAMDEN 72 44 75 41 / 00 00 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
/16
/05Hazardous weather outlook, Mar 20, 5:30 AM CDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT THU MAR 20 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .TODAY AND TONIGHT... STRONG NORTHERLY WINDS AND HIGH SEAS OVER THE MARINE AREA WILL GRADUALLY DECREASE LATE THIS MORNING AND THIS AFTERNOON. THIS WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA THROUGH THIS MORNING. THERE WILL BE AN INCREASED RISK FOR WILDFIRES TODAY DUE TO CRITICALLY LOW AFTERNOON RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER SURGE OF COLD AIR WILL MOVE SOUTH OVER THE NORTH CENTRAL GULF LATE SUNDAY NIGHT...GIVING WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA SUNDAY NIGHT THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.